MAUDE Adverse Event Report: AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT NC TREK CORONARY DILATATION CATHETER
Catalog Number 1012452-15
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).On march 14, 2017, abbott vascular decided to initiate a voluntary field action for some sizes and lots of the nc trek family of dilatation catheters for difficulty to remove sheath which may lead to inflation or deflation issues, [medwatch # 2024168-2017-02310].The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that after unpacking, it was observed that the shaft was already kinked.The device was not used in the patient's anatomy.There was no patient involvement.Another nc trek was used to finish the procedure.The patient is doing well.There was no clinically significant delay in the procedure reported due to the device.No additional information was provided.Analysis of the returned device by the rg lab identified that the outer member was stretched at the proximal seal and the inner member was separated at the proximal balloon marker.
 
Additional Manufacturer Narrative
(b)(4).Evaluation summary: the device returned for analysis.The complaint investigation determined the reported kink was confirmed and the issue was determined to be related to manufacturing issues associated with the protective sheath.On march 14, 2017, abbott vascular decided to initiate a voluntary field action for some sizes and lots of the nc trek family of dilatation catheters for difficulty to remove sheath which may lead to inflation or deflation issues.Abbott vascular performed a comprehensive investigation which included device analysis, manufacturing evaluation and trend analysis.The root cause identification was complicated by the fact that users were describing multiple symptoms when reporting the complaints.To date, the frequency of worldwide reported events for difficulties removing the protective balloon sheath, inflation and deflation has reached an actionable limit, thus abbott vascular communicated the voluntary field action to the fda on march 17, 2017 [medwatch # 2024168-2017-02310].Corrective action has been implemented per site operating procedures.The product will continue to be trended.The abbott internal recall number is 2024168-3/14/2017-002-r.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6449757
Report Number2024168-2017-02702
Device Sequence Number614642
Product Code LOX
UDI-Device Identifier08717648152030
UDI-Public(01)08717648152030(17)190131(10)60224G1
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue Number1012452-15
Device Lot Number60224G1
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer02/28/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/07/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/31/2017
Supplement Report FDA Received Date04/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1